Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 5, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 15, 2018, 7:55 PM EDT for Palm Beach County, Florida. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2018, 7:55 PM EDT (23:55 UTC)
- Expired
- Apr 15, 2018, 8:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 130 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 8:31 PM EDT | MARINE TSTM WIND 40 | 2 Nnw Juno Beach, FL | A WXFLOW SITE NEAR JUPITER REPORTED A 35 KT / 40 MPH WIND GUST AT 831 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
318
WUUS52 KMFL 152355
SVRMFL
FLC099-160030-
/O.NEW.KMFL.SV.W.0005.180415T2355Z-180416T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
755 PM EDT SUN APR 15 2018
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
East central Palm Beach County in southeastern Florida...
* Until 830 PM EDT.
* At 755 PM EDT, a severe thunderstorm was located over Wellington,
moving northeast at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
West Palm Beach, Wellington, Jupiter, Palm Beach Gardens and
Riviera Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2659 8029 2668 8037 2706 7992 2683 7975
TIME...MOT...LOC 2355Z 234DEG 48KT 2667 8029
HAIL...<.75IN
WIND...70MPH
$$
672 follow-up statements
176 WWUS52 KMFL 160013 SVSMFL Severe Weather Statement National Weather Service Miami FL 813 PM EDT SUN APR 15 2018 FLC099-160030- /O.CON.KMFL.SV.W.0005.000000T0000Z-180416T0030Z/ Palm Beach FL- 813 PM EDT SUN APR 15 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR EAST CENTRAL PALM BEACH COUNTY... At 813 PM EDT, a severe thunderstorm was located over The Acreage, or near Wellington, moving northeast at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... West Palm Beach, Wellington, Jupiter, Palm Beach Gardens and Riviera Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Miami. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2659 8029 2668 8037 2706 7992 2683 7975 TIME...MOT...LOC 0013Z 217DEG 22KT 2676 8021 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ 67
476
WWUS52 KMFL 160027
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
827 PM EDT SUN APR 15 2018
FLC099-160037-
/O.EXP.KMFL.SV.W.0005.000000T0000Z-180416T0030Z/
Palm Beach FL-
827 PM EDT SUN APR 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PALM BEACH COUNTY
WILL EXPIRE AT 830 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 2659 8029 2668 8037 2706 7992 2683 7975
TIME...MOT...LOC 0027Z 234DEG 48KT 2687 8004
$$
67What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 7:23 PM EDT, 32 minutes earlier.
Area forecast discussion, Apr 15, 7:23 PM EDT, 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
723 PM EDT Sun Apr 15 2018
.AVIATION...
The line of showers and thunderstorms should move through the east
coast taf sites between 00Z and 03Z tonight with wind gusts up to
around 45 knots in the thunderstorms along with reduce vis and
ceiling into the IFR conditions. Once the thunderstorms moves
east of the east coast taf sites after 05Z, the winds will become
west to northwest around 10 knots for rest of the night. KAPF taf
sites should remain dry tonight with a westerly wind around 10
knots along with VFR conditions.
&&
AVIATION...54/BNB
.PREV DISCUSSION... /issued 338 PM EDT Sun Apr 15 2018/
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 64 78 57 78 / 80 0 0 0
Fort Lauderdale 66 81 60 78 / 70 0 0 0
Miami 68 81 62 79 / 70 0 0 0
Naples 66 76 57 79 / 60 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168-172-
173.
AM...Small Craft Advisory until 5 PM EDT Monday for AMZ650-651-670-
671.
Small Craft Advisory until 2 AM EDT Monday for AMZ610-630.
GM...Small Craft Advisory until 5 PM EDT Monday for GMZ656-657-676.
&&
DISCUSSION...13
MARINE...13
AVIATION...54/BNB
BEACH FORECAST...13
FIRE WEATHER...13Hazardous weather outlook, Apr 15, 11:46 AM EDT, 8 hours 9 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1146 AM EDT Sun Apr 15 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 160400- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1146 AM EDT Sun Apr 15 2018 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THROUGH THE EARLY MORNING HOURS... ...HIGH RISK OF RIP CURRENTS FOR THE ATLANTIC BEACHES... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Rip currents: There is a high risk of rip currents at the Atlantic beaches through early evening. There is a moderate rick of rip currents for the Gulf beaches of SW Florida. Thunderstorms: Isolated to scattered thunderstorms will affect portions of metro Southeast Florida during the mid and late afternoon hours. A band of scattered to numerous thunderstorms will then move onshore the Collier and Mainland Monroe County coasts late this afternoon, then sweep east across the southern Florida peninsula through late this evening. Damaging wind gusts of 60 mph or greater are possible with some of these storms, along with frequent lightning strikes, small hail, and possibly a couple isolated tornado. Tornadoes: Isolated tornadoes are possible mainly late this afternoon and this evening. Waterspouts: Isolated waterspouts are possible over all local waters this afternoon and tonight Wind: Damaging wind gusts of 60 mph or greater are possible with some of the thunderstorms from late this afternoon into the late evening hours. Also, sustained wind ahead of the line of showers and thunderstorms will increase to 25 to 30 mph with gusts to near 40 mph over the Atlantic and outer Gulf of Mexico waters early this afternoon. Hail: Hail up to the size of nickels is possible this afternoon and early this evening. Waves: Seas will build to as high as 8 feet over the Atlantic waters off Palm Beach and Broward counties this afternoon. Seas will build to 7 feet over the Gulf of Mexico waters tonight. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The rip current risk will likely increase to high levels along the Collier County beaches on Monday, then diminish as the week progresses. At the Atlantic beaches, the rip current risk will gradually diminish Monday and Tuesday, then increase once again by mid-week as wind becomes easterly once again. Seas will be around 7 feet over the Gulf of Mexico waters on Monday, then subside beginning Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Apr 15, 5:33 PM EDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Miami FL
533 PM EDT SUN APR 15 2018
FLZ063-066-069-070-152230-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
Glades FL-
533 PM EDT SUN APR 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR COLLIER...WESTERN HENDRY AND
GLADES COUNTIES UNTIL 630 PM EDT...
* At 532 PM EDT, Doppler radar was tracking strong thunderstorms
along a line extending from Babcock Ranch to 35 miles southwest of
Cape Romano. Movement was northeast at 45 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph will be
possible with these storms.
* Locations impacted include...
Naples, Marco Island, Labelle, Palmdale, Immokalee, Lakeport, Ave
Maria, Golden Gate Estates, Everglades City, Chokoloskee, Cape
Romano, Orangetree, Golden Gate, Hendry Correctional, Vineyards,
Royal Palm Hammock, Naples Park, Felda, Marco Island Airport and
Naples Manor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2633 8184 2632 8182 2632 8166 2642 8166
2642 8156 2703 8156 2703 8127 2712 8127
2712 8117 2721 8117 2721 8110 2587 8122
2577 8143 2579 8144 2577 8153 2581 8161
2578 8167 2581 8175 2600 8184
TIME...MOT...LOC 2132Z 229DEG 39KT 2694 8176 2553 8213
CWCSpecial weather statement, Apr 15, 6:23 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Miami FL
623 PM EDT SUN APR 15 2018
FLZ063-066-067-069>071-073-075-152345-
Inland Broward County FL-Coastal Collier County FL-Hendry FL-
Inland Collier County FL-Mainland Monroe FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-Glades FL-
623 PM EDT SUN APR 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR COLLIER...NORTHERN MAINLAND
MONROE...NORTHWESTERN MIAMI-DADE...HENDRY...WESTERN BROWARD...GLADES
AND WESTERN PALM BEACH COUNTIES UNTIL 745 PM EDT...
* At 623 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Palmdale to near Golden Gate Estates. Movement was east at 35 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph will be
possible with these storms.
* Locations impacted include...
Naples, Belle Glade, Marco Island, Clewiston, Pahokee, South Bay,
Labelle, Moore Haven, Chokoloskee, Palmdale, Montura, Immokalee,
Lakeport, Canal Point, Ave Maria, Buckhead Ridge, Lake Harbor,
Golden Gate Estates, Everglades City and Cape Romano.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2714 8087 2720 8082 2713 8079 2689 8100
2679 8082 2702 8064 2696 8061 2696 8039
2598 8068 2534 8111 2547 8128 2573 8134
2578 8167 2599 8184 2632 8174 2642 8156
2703 8152 2703 8127 2721 8117 2721 8094
TIME...MOT...LOC 2223Z 251DEG 30KT 2699 8136 2623 8155
67Local storm report, Apr 15, 6:50 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
650 PM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM MARINE TSTM WIND 1 S MARCO ISLAND 25.92N 81.73W
04/15/2018 M46 MPH COLLIER FL MESONET
A MESONET SITE AT THE CHARTER CLUB OF MARCO BEACH
REPORTED A WIND GUST OF 40 KNOTS / 46 MPH AT 635 PM.
&&
EVENT NUMBER MFL1800056
RAGSpecial weather statement, Apr 15, 7:04 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Miami FL
704 PM EDT SUN APR 15 2018
FLZ067-068-071-072-168-172-160000-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
704 PM EDT SUN APR 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BROWARD AND PALM
BEACH COUNTIES UNTIL 800 PM EDT...
* At 704 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 6 miles
east of Canal Point to 7 miles east of Holey Land Wildlife Refuge.
Movement was northeast at 40 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph will be
possible with these storms.
* Locations impacted include...
Coral Springs, West Palm Beach, Pompano Beach, Boca Raton,
Deerfield Beach, Boynton Beach, Delray Beach, Wellington, Jupiter,
Margate, Palm Beach Gardens, Lake Worth, Riviera Beach, Belle
Glade, Lighthouse Point, Palm Beach, Pahokee, Tequesta, Highland
Beach and Juno Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2623 8004 2632 8073 2700 8065 2700 8062
2696 8061 2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 2304Z 206DEG 33KT 2686 8052 2642 8061
67Local storm report, Apr 15, 7:43 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
743 PM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM MARINE TSTM WIND 11 SE BRIGHTON SEMINOLE 26.96N 80.94W
04/15/2018 M40 MPH AMZ610 FL MESONET
L-5 TOWER ON LAKE OKEECHOBEE REPORTED A 35 KNOT / 40
MPH WIND GUST AT 715 PM.
&&
EVENT NUMBER MFL1800057
RAGSpecial weather statement, Apr 15, 7:46 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Miami FL
746 PM EDT SUN APR 15 2018
FLZ067-068-070>075-168-172>174-160045-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Inland Collier County FL-
Mainland Monroe FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
Metro Palm Beach County FL-Coastal Miami Dade County FL-
746 PM EDT SUN APR 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...MAINLAND
MONROE...MIAMI-DADE...BROWARD AND SOUTHERN PALM BEACH COUNTIES UNTIL
845 PM EDT...
* At 746 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Rotenberger Wildlife Refuge to 14 miles northeast of Northwest Cape
Sable. Movement was east at 45 mph.
* Small hail, funnel clouds, and wind gusts up to 50 mph will be
possible with these storms. Additional strong storms are lifting
to the northeast into Miami-Dade County out of the Florida Bay.
* Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
Miramar, Coral Springs, Pompano Beach, Davie, Miami Beach,
Plantation, Sunrise, Boca Raton, Deerfield Beach, Homestead,
Tamarac, Margate, Coral Gables, Key Biscayne and South Miami.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2637 7999 2530 8018 2535 8027 2520 8050
2522 8057 2523 8054 2523 8052 2524 8054
2523 8059 2514 8066 2514 8067 2516 8065
2514 8078 2515 8077 2518 8080 2518 8087
2512 8101 2540 8115 2645 8081
TIME...MOT...LOC 2346Z 253DEG 40KT 2634 8082 2543 8107
ALMThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 2:59 PM EDT | Special Weather Statement | MFL | Glades | 46 min |
| Apr 15, 3:18 PM EDT | Special Marine Warning | MFL | 27 min | |
| Apr 15, 4:01 PM EDT | Special Marine Warning | MFL | 89 min | |
| Apr 15, 5:26 PM EDT | Special Marine Warning | MFL | 94 min | |
| Apr 15, 5:33 PM EDT | Special Weather Statement | MFL | Collier, Glades | 57 min |
| Apr 15, 6:23 PM EDT | Special Weather Statement | MFL | Collier, Glades, Hendry, Monroe | 82 min |
| Apr 15, 6:39 PM EDT | Special Marine Warning | MFL | 51 min | |
| Apr 15, 6:55 PM EDT | Special Marine Warning | MFL | 65 min | |
| Apr 15, 7:04 PM EDT | Special Weather Statement | MFL | Palm Beach | 56 min |
| Apr 15, 7:12 PM EDT | Special Marine Warning | MFL | 93 min | |
| Apr 15, 7:26 PM EDT | Special Marine Warning | MFL | 27 min | |
| Apr 15, 7:46 PM EDT | Special Weather Statement | MFL | Broward, Miami-Dade, Monroe | 59 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.